Log In Sign Up

Can Depo cause infertility?


Forum: Women's Health

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Women's Health LinkBack Topic Tools Search this Topic Display Modes
  #1  
June 20th, 2006, 08:26 AM
CJMOM209
Guest
Posts: n/a
I've been on the Depo shot for two years and am not planning on having another child with my DH for another few years. The depo shot is the only kind of birth control I can be on because of severe migraines that the pill causes me to have. I am somewhat concerned because I have heard that the Depo shot can cause infertility. Does anyone know if this is true or have any experiences to share? Should I be worried?
Reply With Quote
  #2  
June 23rd, 2006, 07:01 PM
Mega Super Mommy
Join Date: Apr 2005
Location: vermont
Posts: 3,705
I was on depo for 2 yrs once i got off it it took me a yr to get pregnant again with my thrid. But the longer you have been on the harder it is to get pregnant and yes it case infertiliity so i have heard not sure if it's true.
__________________
<div align="center">
<div align='center'>




</div>








</div>
Reply With Quote
  #3  
June 24th, 2006, 04:10 AM
becky_mommyof4's Avatar Platinum Supermommy
Join Date: Apr 2006
Location: NH
Posts: 6,055
i was on depo from 97-2001 and it took me just about 3 years to get pregnant i had done the fertility workup in 2003 and it showed i was not ovulating regularly. not to mention i had messed up periods the whole 3 years an d40lbs gained it was horriable
__________________


Reply With Quote
  #5  
July 10th, 2006, 04:30 PM
~Jess~'s Avatar Platinum Supermommy
Join Date: Oct 2005
Location: Central California
Posts: 16,959
Have you considered the mini-pill instead? It is progesterone-only just like depo but doesn't have the infertility factor. Same thing with the Miena IUD.
__________________






Reply With Quote
  #6  
July 10th, 2006, 08:44 PM
Sugar+Spicex3's Avatar Mega Super Mommy
Join Date: Jan 2006
Location: Ohio
Posts: 2,010
I took Depo for a year after #1 and it screwed me up! I didn't have a period for over 2 years -after- I stopped the shot (we were TTC). At 4 years, I finally went to a fertility specialist and got a work up. I was not ovulating AT ALL. I took one cycle of Clomid and got pregnant with #2. We got pregnant with #3 without meds, but it took 4 years again.

Depo is EVIL! Secondary infertility is just one of hte many ways it has screwed my body up. I'll be one of the first women to sign up for a class-action lawsuit when it happens!
__________________
<div align="center">

</div>
Reply With Quote
  #7  
July 15th, 2006, 06:37 PM
Platinum Supermommy
Join Date: Sep 2004
Location: arlington, va
Posts: 21,980
i was also on depo for 2 years and since have been ttc for a little over 2 years. i am not ovulating. i have a period about once every 4-5 months that lasts for 2-3 weeks, i'm not ovulating. currently i've just started going to a doctor. i am highly against depo. it did nothing but bad things to me and i could kick myself for being a stupid teenager and not asking questions about what kind of birth control i'm putting myself on.
__________________

Reply With Quote
  #8  
August 5th, 2006, 03:15 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Yes, it can cause secondary infertility. First of all, it shrivels up the crypts in the cervix which produce fertile mucus - without fertile mucus, sperm die in the acidic environment of the vagina. It can take a long time for the cervix to recover, if at all - even long after a woman is ovulating again. Depo is also very hard on the ovaries. Some women are fortunate to begin ovulating relatively soon, but many more do not. Duration of use is a big factor.

If you want all the documentation on Depo and it's relationship to secondary infertility, you might want to grab a copy of A Consumer's Guide to the Pill and Other Drugs by John B. Wilks. It's a collection of medical studies. It states that secondary infertility is found to last up to 3 years, but the most common recovery time is about 18 months.

Shawna
__________________
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 05:38 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0